Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Aug 6, 2017, 9:15 AM CDT for Lamar County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 9:15 AM CDT (14:15 UTC)
- Expired
- Aug 6, 2017, 10:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
County Lamar County, TX
The radar
The Western Arkansas radar (KSRX), 196 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1278 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
393
WWUS84 KFWD 061415
SPSFWD
Special Weather Statement
National Weather Service Fort Worth TX
915 AM CDT SUN AUG 6 2017
TXZ095-061500-
Lamar TX-
915 AM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAMAR COUNTY UNTIL 1000
AM CDT...
At 915 AM CDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Boswell, or 18 miles northwest of Paris, moving east
at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Paris, Blossom, Toco and Sun Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3393 9556 3388 9554 3389 9552 3388 9549
3389 9546 3387 9546 3387 9534 3389 9532
3362 9531 3363 9586 3383 9586 3384 9582
3386 9581 3384 9577 3386 9575 3389 9575
3388 9570 3394 9559
TIME...MOT...LOC 1415Z 273DEG 16KT 3383 9579
$$
HernandezWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Aug 6, 7:01 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 6, 7:01 AM CDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 701 AM CDT Sun Aug 6 2017 .AVIATION... /12Z TAFs/ Challenges to the forecast will be timing strong to possibly severe convection containing locally heavy rainfall into DFW Metro airports by early this coming evening and Waco after midnight. In addition to the convection, whether any lower restriction cigs and vsbys tonight will be difficult with off and rounds of rain and ascent, as well as any variable gusts in/near thunderstorms. DFW Metro Airports... Current weakening QLCS from the Red River, northeast to the Ozarks will likely not have much impacts on DFW Metro airports. Had contemplated about leaving VCSH in, but for right now, the outflow boundary surging into the KLUD/KDTO/KTKI areas is quiet and looking benign as far as convective development. Conditions will remain VFR through much of the day with variable scattered- broken cloud levels above FL050. Mixing of the strong boundary layer winds this morning and an increasing pressure gradient ahead of a slow-moving cold front will likely result in gusty south winds 15-20 knots through late afternoon. 00Z high-res models were fairly consistent on develop a broken line of storms along the Red River near the cold front after 21Z, then surging this activity southward toward DFW Metro Airports in the 00Z-05Z time frame. Have kept cigs VFR, but could briefly drop into high MVFR briefly with heavier downpours. Afterward is anybody's guess, as a shortwave moves slowly over the area with variable storm propagation. After 06Z, will carry lighter winds and VFR cigs with uncertainty on where the surface front and outflows lay up. A prevailing -RA with continued VCTS looks reasonable at this point until actual evolution occurs late today. Waco Regional Airport... Basically a similar scenario to DFW in the first 12 hours, just delayed convection arrival by 6 hours. Storm propagation will be dependent on strong subsequent cold pools and outflow boundaries from storms upstream. Best confidence to advertise VCTS is after 06Z with best chances for categorical convection after 09Z. I will continue VFR conditions through tonight, though certainly high MVFR cigs could briefly occur with sporadic, heavier downpours. Outlook... An unsettled pattern will continue across the region through the week, but especially Monday through Tuesday evening with rounds of TSRA and +RA. We will continue to monitor and fine tune forecasts each day as we move through the week. 05/ && .SHORT TERM... /Issued 347 AM CDT Sun Aug 6 2017/ /Through Tonight/ We are watching a QLCS moving readily through central and northeast Oklahoma early this morning, but nothing across the Red River Valley just yet. An outflow boundary can be seen on the Frederick, Oklahoma WSR-88D surging east-southeast across southwest Oklahoma, but it has not cold pooled enough to surge away from the leading edge of non-severe storms across that area. The current south- southwest LLJ of 30-35 knots is expected to continue veering. Combined with gradual cloud-top warming noted on GOES-R infrared imagery across this area, we do not expect severe storms to flare up once scattered storms move into the Red River Valley around and after sunrise. Nevertheless, will continue to carry 20-30 percent coverage along the Highway 380 corridor, with 40-50 percent for the Red River counties through mid-late morning, as a shortwave disturbance aloft carries activity toward the Ark-La-Tex. A brief respite is expected between this time and mid-afternoon, before strong daytime heating with highs in the 90s, to near 100 out in the northwest helps rapidly re-destabilize any areas affected by scattered early morning convection north of I-20 and residual cloud debris. Mid level lapse rates are not expected to be overly steep (generally 6-6.5 deg/km). However, SBCAPE on the order of 2000-3500 J/kg, steepening low level lapse rates from strong afternoon heating, and deep layer northwesterly shear 20-25 kt will be enough to provide a favorable storm environment set up for late afternoon into this evening. As another shortwave approaches the area toward early evening, the set up is there for some organized storm clusters, some strong to possibly severe with strong-severe downburst winds, frequent lightning, very heavy downpours, and some hail. Any hail is not expected to exceed quarter size per the modest aformentioned mid level lapse rates. The shortwave disturbance will not skate across the area very fast tonight, as it enters weaker west-northwest flow situated over the area. The nocturnal LLJ tonight is expected to be veered and relatively weak, on the order of 15-20 knots, so movement of storms clusters will based more on propagation versus steering currents aloft and warm advection. We will continue the highest convective chances north of a Comanche-Cleburne-Emory line this evening where the better surface convergence will occur with a weak cold front sinking south of the Red River Valley. Determining the overnight scenario is a little trickier and models are struggling as one would expect. Convection will be driven by mesoscale processes and a potential cold pool/outflow, especially west of I-35 where the hottest high temperatures will occur this afternoon. Some high-resolution short term models show this scenario, a few don't. Having confidence that instability below cloud base will be high enough, I feel the cold pool scenario looks quite reasonable and have drawn higher convective chances southward into western Central Texas or generally along and west of I-35 and south of I-20. Though instability should wane somewhat after sunset and through the night, a threat of at least strong storms will remain present, along with a localized hydrologic threat for very heavy rainfall and flooding. Most areas should be able to take on some rain initially, so do not expect flooding to be widespread, but rainfall rates will play a role in spotty flooding occurring as PWAT values well-above normal at 2.-2.5 inches which is above the 90th percentile for this time of year. Local officials north of I-20 late this afternoon and evening, then those across western Central Texas overnight will need to stay abreast of the changing conditions with the weather having been relatively quiet since the middle of last week. Lastly, some spotty heat indices around 105 degrees may be reached with dew points in some areas exceeding 70 degrees. That said, with these values not being widespread and just this afternoon, have elected not to issue a Heat Advisory for parts of the area this morning. We will mention this threat in hazards and folks should prepare for one more hot and steamy afternoon forthcoming. 05/ && .LONG TERM... /Issued 347 AM CDT Sun Aug 6 2017/ /Monday and Beyond/ The primary concern through the Monday/Tuesday time period will be the flash flooding potential with numerous showers and storms expected across North and Central TX. A few strong storms will also be possible throughout this time period, especially if destabilization via diurnal heating is a bit stronger than expected, although the main focus should be on hydrologic hazards. A Flash Flood Watch will likely be needed at some point, but have held off for now due to the myriad of reasons discussed below. Widely scattered showers and thunderstorms should still be ongoing Monday morning with the cold front (or effective front) draped somewhere through North TX. The exact position of the strongest low-level convergence will determine where the highest coverage of thunderstorms persists through the rest of Monday afternoon and evening. Unfortunately, this will also be the component of the forecast that models will have the most difficulty with. The GFS continues to be the northernmost solution with the front, keeping it positioned near or even slightly north of the Red River through midday Monday while the NAM and ECMWF are a bit farther south. Have generally sided with the southern solution due to its persistence in numerous model runs, while the GFS has been less consistent. South of the frontal zone, southerly flow will continue to pull in ample moisture which will pool along and south of the front. Models are suggesting some impressive near-record PW values of up to 2.5" across parts of the forecast area by Monday afternoon. With broad convergence within the lowest few km, expect fairly widespread showers and storms to continue through the rest of Monday, Monday night, and into Tuesday as the front stalls somewhere through North TX. Activity will be scattered in nature, and it won't be raining through the entire period at any one given location. However, rainfall amounts will add up quickly with some impressive rates possible given the very moist environment and tall/thin CAPE. The environment will certainly be favorable for flash flooding throughout this time, but confidence on where the highest rain amounts will be is still quite low. The initial rainfall expected Sunday evening/night likely won't cause too many flooding issues, as areas near/along the Red River will be able to handle some rain. However, this initial batch will act to prime the soils and any subsequent rain that falls in these areas should begin to run off. Rather than blanket the entire forecast area with a Flash Flood Watch, would prefer to wait and see where soils become saturated from the initial round and narrow down where the heaviest rain may fall later on Monday and Monday night. The front is expected to remain draped through the area on Tuesday with scattered to numerous showers and storms expected once again. Areas that continue to receive additional rounds of rainfall are likely to begin experiencing flooding problems by this point. Of somewhat lesser importance, the temperature forecast on both Monday and Tuesday has substantial bust potential. If storm coverage is high throughout the day, many areas will likely struggle to reach the mid 80s. However, if coverage is less than expected, or worse yet the cloud cover breaks in spots, then temperatures could quickly climb into the 90s south of the front. Have generally split the difference and gone with a mid 80s forecast for most of the forecast area, which almost guarantees I'll be off by a few degrees in one direction or another. If temperatures are able to climb higher than currently forecast, stronger instability would increase the potential for a strong or severe storm during the afternoon or evening hours Monday or Tuesday. Forecast confidence really drops off beginning Wednesday and lasting through the end of the week, as this portion of the forecast will depend entirely on the evolution of the frontal zone. Some scattered activity is still likely through the day on Wednesday, but coverage should be noticeably less than Monday/ Tuesday. PW values will fall below 2" for most of the area by this time and the upper ridge will begin nosing northwestward into West TX. With this pattern, we'll remain in NW flow aloft though the end of the week and PW values will still be near or slightly above normal. As a result, some isolated to scattered showers and storms will be possible through Thursday and Friday, especially across or northern and eastern zones where the upper ridge will have less influence. Models are suggesting a return to near or even above normal temperatures Friday through Sunday before potentially another front moves southward late next weekend or early next week. With low confidence, have just included some slight chance or chance PoPs in North TX through the extended. -Stalley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 98 77 85 75 85 / 20 80 70 70 70 Waco 97 78 88 75 85 / 10 40 70 70 70 Paris 91 73 83 72 81 / 60 80 70 70 70 Denton 98 75 84 73 85 / 30 80 70 70 70 McKinney 96 75 84 73 82 / 40 80 70 70 70 Dallas 98 78 86 76 85 / 20 80 70 70 70 Terrell 97 76 86 73 82 / 20 60 70 70 70 Corsicana 94 75 87 73 82 / 10 30 70 70 70 Temple 96 75 91 73 85 / 10 40 70 70 70 Mineral Wells 99 74 84 72 85 / 20 80 70 70 70 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 05/26
Hazardous weather outlook, Aug 6, 3:57 AM CDT, 5 hours 18 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Fort Worth TX 357 AM CDT Sun Aug 6 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 357 AM CDT Sun Aug 6 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Low thunderstorm chances will continue this morning generally north of Highway 380 to the Red River Valley. Severe weather is not expected with this activity, but gusty winds and lightning strikes will present hazards through mid to late morning. A few strong to severe storms will be possible late this afternoon and continuing through the evenings hours, particularly along and north of Interstate 20 where storms will be the most numerous. Near severe hail will also be possible with more intense storm clusters. The primary hazard will be damaging downburst winds. Bursts of heavy to even torrential rainfall will likely lead to flooding of low- lying areas, creeks and streams. Scattered to numerous storms will continue across all but the far southeast counties overnight, where activity is expected to be more isolated in nature. Storm motions may be slow at times, due to weak steering currents aloft and likely driven by storm outflow. Any severe threats should be waning, however stronger storms will still be capable of producing gusty downburst winds, frequent lightning, and potentially smaller hail. Very heavy rainfall with high rainfall rates will be an increasing concern overnight and may produce localized flooding or even flash flooding across parts of the area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Numerous thunderstorms are expected to continue through Monday and Tuesday across most of the region. The main hazard during this time will be flash flooding, although a few strong to severe storms capable of hail and downburst winds will also be possible. Lower thunderstorm chances will continue on Wednesday when localized flooding will remain possible in areas that received abundant rainfall earlier in the week. Lower chances for thunderstorms will continue Thursday through Saturday, mainly across North and East Texas. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary this evening along and north of Interstate 20, then expand south during the overnight hours.
In the hours before
Special weather statement, Aug 6, 7:35 AM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
735 AM CDT SUN AUG 6 2017
TXZ095-061315-
Lamar TX-
735 AM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAMAR COUNTY UNTIL 815
AM CDT...
At 734 AM CDT, Doppler radar was tracking a strong thunderstorm near
Goodland, or near Hugo, moving southeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Paris, Blossom and Sun Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Seek a safe shelter inside a building or vehicle.
&&
LAT...LON 3393 9556 3388 9554 3389 9551 3388 9551
3389 9546 3387 9546 3387 9534 3389 9532
3362 9531 3373 9585 3383 9586 3384 9582
3386 9581 3385 9577 3389 9575 3388 9570
3391 9564 3394 9560
TIME...MOT...LOC 1234Z 288DEG 25KT 3394 9556
StalleySpecial weather statement, Aug 6, 8:34 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
834 AM CDT SUN AUG 6 2017
TXZ095-061415-
Lamar TX-
834 AM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR LAMAR COUNTY UNTIL 915 AM CDT...
At 832 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Blossom to 9 miles south
of Honey Grove. The storm near Honey Grove may produce hail
up to half an inch. Movement was southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Paris, Blossom, Deport, Roxton, Toco and Sun Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3339 9538 3345 9548 3345 9553 3348 9556
3347 9558 3349 9562 3347 9568 3349 9570
3350 9577 3346 9583 3346 9586 3368 9585
3389 9546 3387 9546 3387 9534 3389 9532
3388 9531 3338 9531
TIME...MOT...LOC 1332Z 323DEG 16KT 3374 9529 3345 9585
HernandezSpecial weather statement, Aug 6, 9:15 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
915 AM CDT SUN AUG 6 2017
TXZ095-061500-
Lamar TX-
915 AM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAMAR COUNTY UNTIL 1000
AM CDT...
At 915 AM CDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Boswell, or 18 miles northwest of Paris, moving east
at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Paris, Blossom, Toco and Sun Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3393 9556 3388 9554 3389 9552 3388 9549
3389 9546 3387 9546 3387 9534 3389 9532
3362 9531 3363 9586 3383 9586 3384 9582
3386 9581 3384 9577 3386 9575 3389 9575
3388 9570 3394 9559
TIME...MOT...LOC 1415Z 273DEG 16KT 3383 9579
HernandezThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:19 PM CDT | Special Weather Statement | FWD | Young | 41 min |
| Aug 6, 7:35 AM CDT | Special Weather Statement | FWD | Lamar | 40 min |
| Aug 6, 8:34 AM CDT | Special Weather Statement | FWD | Lamar | 41 min |
| Aug 6, 9:40 AM CDT | Areal Flood Advisory | FWD | Lamar | 2 hr |
| Aug 6, 10:16 AM CDT | Special Weather Statement | FWD | Delta, Lamar | 44 min |
| Aug 6, 10:22 AM CDT | Areal Flood Advisory | FWD | Fannin | 3 hr |
| Aug 6, 10:47 AM CDT | Special Weather Statement | FWD | Fannin | 43 min |
| Aug 6, 11:53 AM CDT | Special Weather Statement | FWD | Delta | 52 min |
| Aug 6, 1:27 PM CDT | Areal Flood Advisory | FWD | Lamar | 63 min |
| Aug 6, 2:59 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 46 min |
| Aug 6, 3:20 PM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 19 hr |
| Aug 6, 3:27 PM CDT | Special Weather Statement | FWD | Wise | 33 min |
| Aug 6, 3:43 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 62 min |
| Aug 6, 3:45 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 60 min |
| Aug 6, 4:34 PM CDT | Areal Flood Advisory | FWD | Jack, Montague, Wise | 3 hr |
| Aug 6, 4:43 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 62 min |
| Aug 6, 5:23 PM CDT | Special Weather Statement | FWD | Young | 52 min |
| Aug 6, 5:44 PM CDT | Special Weather Statement | FWD | Wise | 46 min |
| Aug 6, 6:07 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant, Wise | 68 min |
| Aug 6, 6:13 PM CDT | Special Weather Statement | FWD | Stephens | 47 min |
| Aug 6, 6:38 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 52 min |
| Aug 6, 6:42 PM CDT | Special Weather Statement | FWD | Palo Pinto | 48 min |
| Aug 6, 6:48 PM CDT | Areal Flood Advisory | FWD | Parker | 3 hr |
| Aug 6, 6:55 PM CDT | Special Weather Statement | FWD | Stephens | 35 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.